Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had medical abortion using pills. After 10 days endometrium wall was found thick. Should I go for surgery?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had undergone a medical abortion using pills. After 10 days of abortion my endometrium layer thickness is 9.5mm. Should i go for surgical intervention for removal of extra thickness. My bleeding has stopped. I have no pain and no other complications. I have consulted a radiologist whose report tells uterus is in normal shape,size,echtexture and measures 68*38*42mm.
endometrial thickness is 9.5mm,vascularity present. no evidence of focal lesion seen in uterus and cervix. Both ovaries appear normal in shape, position and echotexture. No evidence of focal or diffuse lesion. No evidence of free liquid in pelvis.
Posted Fri, 19 Jul 2013 in Pregnancy
Answered by Dr. Sree Gouri SR 15 minutes later
Thanks for the query.

No need of any intervention in your case. As:
-You are not having symptoms like bleeding, pain abdomen etc.
-No retained products in the uterus.
-Ultrasound is normal.

In surgical abortion part of the endometrium layer will be removed by curettage but in medical abortion the products of conception only come out and sometimes thick endometrium may remain.
It will take sometime for shedding of that endometrium and for regeneration.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor